CONSOLIDATED MEDICAL EQUIPMENT COMPANY GOLDLINE, BUTTON, HOLSTER; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Back to Search Results |
| Catalog Number |
130309A |
| Medical Device Problem Code |
Delivered as Unsterile Product (1421)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Received two 130309a in unopened original packaging.Lot number was verified.Performed a visual inspection of the device, there were no obvious signs of a breach in the seal however, the device was encroaching into the seal on one of the packages.Performed a functional inspection, the device was dye leak tested per tm-10-217 rev.F which indicated that the packaging had an insufficient heat seal on one of the packages.Root cause cannot be determined, however, based upon evaluation of the device; a possible cause of this event could be that the device was encroaching the seal.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.A two-year lot history review shows a total of 2 devices for this lot number and failure mode.A two-year review of complaint history revealed there has been a total of 223 complaints, regarding (b)(4) devices, for this device family and failure mode.During this same time frame (b)(4) devices have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed for this reported failure, the rate of failure would be 0.0001.Per the instructions for use the user is advised to inspect and test each device before use.Sterility guaranteed unless package has been opened, broken or damaged.We will continue to monitor for trends through the complaint system to assure patient safety.
Event or Problem Description
During incoming inspection, the distributor rejected two 130309a, goldline, button, holster devices for an insufficient heatseal.There was no contact with the patient as this was found during incoming inspection.This will be reported as a malfunction with potential for injury upon reoccurrence.